Alert archive / Kansas / Snow Advisories in 2007
Snow Advisory 7, NWS Dodge City, KS
NWS Dodge City, KS issued this snow advisory at Dec 25, 2007, 3:17 PM CST for 6 counties in Kansas. It took effect at Dec 25, 2007, 9:00 PM CST. It was in force for 58 min.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2007, 3:17 PM CST (21:17 UTC)
- In effect from
- Dec 25, 2007, 9:00 PM CST
- Expired
- Dec 25, 2007, 9:58 PM CST
- In force
- 58 min
- Issued by
- NWS Dodge City, KS
Counties Ellis County, KS, Lane County, KS, Ness County, KS, Rush County, KS, Scott County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 97 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1925 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KDDC 252117 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 317 PM CST TUE DEC 25 2007 ...ANOTHER SHOT OF SNOW TO COME TONIGHT... .AN UPPER LEVEL STORM SYSTEM WILL MOVE FROM THE SOUTHWESTERN UNITED STATES INTO THE PLAINS TONIGHT. THE BEST LIFT FROM THIS SYSTEM WILL BE TO THE SOUTH OF KANSAS...BUT A MID-LEVEL FRONT COMING THROUGH WILL BE THE FOCUS FOR A BAND OF SNOW. KSZ030-031-043>046-260530- /O.NEW.KDDC.SN.Y.0007.071226T0300Z-071226T1200Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER 317 PM CST TUE DEC 25 2007 ...SNOW ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST WEDNESDAY. A BAND OF SNOW WILL BEGIN TO MOVE INTO THE AREA LATE THIS EVENING AND WILL PRODUCE AROUND 1.5 TO 2 INCHES OF SNOW...MAINLY NORTH OF A SCOTT CITY TO VICTORIA LINE. IN ADDITION...WINDS AT 15 MPH WILL REDUCE VISIBILITIES TO LOCALLY AROUND A MILE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ RITTERLING
1 follow-up statement
000 WWUS43 KDDC 260358 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 958 PM CST TUE DEC 25 2007 ...FREEZING DRIZZLE AND SNOW EXPECTED THROUGH EARLY WEDNESDAY MORNING... .A WEAK MID LEVEL TROUGH AND FRONT CONTINUED TO MOVE THROUGH WESTERN KANSAS TUESDAY EVENING. AREAS OF LIGHT FREEZING DRIZZLE WAS DEVELOPING ACROSS SECTIONS OF SOUTHWEST AND WEST CENTRAL KANSAS ALONG WITH BANDS OF LIGHT SNOW. THIS ACTIVITY IS EXPECTED TO PERSIST THROUGH THE EARLY WEDNESDAY MORNING HOURS. KSZ030-031-043>046-261200- /O.CAN.KDDC.SN.Y.0007.000000T0000Z-071226T1200Z/ /O.NEW.KDDC.WW.Y.0009.071226T0358Z-071226T1200Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER 958 PM CST TUE DEC 25 2007 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST WEDNESDAY... ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST WEDNESDAY. THE SNOW ADVISORY HAS BEEN CANCELLED. LIGHT FREEZING DRIZZLE WILL CREATE A LIGHT GLAZE ON EXPOSED SURFACES AS TEMPERATURES HOVER BETWEEN 30 AND 32 DEGREES THROUGH THE NIGHT. BRIDGES AND SIDEWALKS WILL BECOME SLICK AND HAZARDOUS. LIGHT SNOW WILL MIX IN AT TIMES...WITH SNOW AMOUNTS EXPECTED TO REMAIN LESS THAN AN INCH. A WINTER WEATHER ADVISORY IS ISSUED WHEN THE WEATHER THREAT IS AN INCONVENIENCE TO PEOPLE OUTDOORS OR CAN PRODUCE DIFFICULTY IN TRAVEL. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES... AND USE CAUTION WHILE DRIVING. $$ KSZ063>065-076>080-086>089-261200- /O.NEW.KDDC.WW.Y.0009.071226T0358Z-071226T1200Z/ FINNEY-HODGEMAN-PAWNEE-HASKELL-GRAY-FORD-EDWARDS-KIOWA-SEWARD- MEADE-CLARK-COMANCHE- INCLUDING THE CITIES OF...GARDEN CITY...KALVESTA...JETMORE... HANSTON...LARNED...BURDETT...SUBLETTE...SATANTA...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION 958 PM CST TUE DEC 25 2007 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST WEDNESDAY. LIGHT FREEZING DRIZZLE WILL CREATE A LIGHT GLAZE ON EXPOSED SURFACES AS TEMPERATURES HOVER BETWEEN 30 AND 32 DEGREES THROUGH THE NIGHT. BRIDGES AND SIDEWALKS WILL BECOME SLICK AND HAZARDOUS. LIGHT SNOW WILL MIX IN AT TIMES...WITH SNOW AMOUNTS EXPECTED TO REMAIN LESS THAN AN INCH. A WINTER WEATHER ADVISORY IS ISSUED WHEN THE WEATHER THREAT IS AN INCONVENIENCE TO PEOPLE OUTDOORS OR CAN PRODUCE DIFFICULTY IN TRAVEL. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES... AND USE CAUTION WHILE DRIVING. $$ UMSCHEID
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this snow advisory went out at Dec 25, 3:06 AM CST, 12 hours 11 minutes earlier.
Area forecast discussion, Dec 25, 3:06 AM CST, 12 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 306 AM CST TUE DEC 25 2007 .DISCUSSION... DAYS 1-2... FORECAST CHALLENGE WILL BE TIMING OF PRECIPITATION AND ACCUMULATION POTENTIAL. THE 00Z UPPER AIR ANALYSIS SHOWED THE NEXT IN THE SERIES OF SHORTWAVE TROUGHS SITUATED FROM MONTANA INTO NEVADA. THE SOUTHERN END OF THIS TROUGH WAS STILL DIGGING AS EVIDENT BY THE 230 METER HEIGHT FALLS IN THE BASE OF THE TROUGH OVER ELKO, NV. THE OOZ ETA AND GFS SHOWED THE BASE OF THIS TROUGH DIGGING MORE THAN PREVIOUS RUNS HAVE. QUICK LOOK AT THE 06Z NAM SHOWS THIS TREND CONTINUING WITH A NEARLY CLOSED CIRCULATION TRACKING INTO SOUTHEAST NEW MEXICO TONIGHT AND INTO THE KDFW AREA ON WEDNESDAY. BOTH THE NAM AND GFS HAVE SLOWED DOWN THE TIMING OF PRECIPITATION UNTIL LATE THIS AFTERNOON AND EVENING. APPEARS THAT THE MAIN FORCING FOR SNOWFALL WILL BE A BAND OF MID LEVEL FRONTOGENESIS THAT MOVES OUT INTO WESTERN KANSAS TOWARD THE EVENING. THERE WILL BE SOME UPPER SUPPORT AS THE RIGHT ENTRANCE REGION OF THE UPPER JET WILL BE MOVING OVER THE AREA THIS EVENING. THE JET PROPAGATES EAST FAIRLY QUICKLY SO THE BEST FORCING WILL ONLY BE FOR A FEW HOURS. THE GFS IS KEEPING TOTAL SNOW ACCUMULATION WITH THIS SYSTEM AT AN INCH OR LESS WHILE THE NAM SUGGESTS AMOUNTS OF 1-2 INCHES OVER THE NORTHWEST CWA. THE ATMOSPHERE WILL BE STARTING OUT FAIRLY DRY AND WILL HAVE TO SATURATE DOWN BEFORE SNOW DEVELOPS. FOR NOW WILL KEEP AMOUNTS SIMILAR TO WHAT THE PREVIOUS SHIFT HAD WITH THE BEST SNOWFALL AT AROUND AN INCH. THERE COULD BE SOME POST FRONTAL DRIZZLE OR FREEZING DRIZZLE DURING THE AFTERNOON. THE UPPER SYSTEM MOVES EAST FAIRLY QUICKLY ON WEDNESDAY WITH SHORTWAVE RIDGING MOVING INTO THE CENTRAL PLAINS. ANOTHER STRONG UPPER WAVE WILL MOVE INTO THE FOUR CORNERS REGION BY THURSDAY MORNING WITH INCREASING CHANCES FOR SNOW OVER WESTERN KANSAS LATE WEDNESDAY NIGHT. DAYS 3-7... THE MAIN FORECAST CHALLENGE WILL BE THE CHANCE FOR PRECIPITATION THURSDAY INTO EARLY FRIDAY. AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL BE DIGGING ACROSS THE ROCKY MOUNTAINS TO BEGIN THE PERIOD AT 12Z THURSDAY. NUMERICAL MODELS ARE IN GENERAL AGREEMENT INDICATING THE UPPER LEVEL SYSTEM PUSHING INTO THE CENTRAL PLAINS (NEGATIVELY TILTED) BY LATE AFTERNOON THURSDAY BRINGING WITH IT A CHANCE OF PRECIPITATION TO WESTERN KANSAS. LATEST RUNS OF THE GFS, ECMWF AND CANADIAN POINT TO A CLOSED OFF LOW DEVELOPING BY MID DAY THURSDAY JUST LEE OF THE ROCKIES ALONG THE COLORADO AND NEW MEXICO BORDER AND EJECTING NORTHEASTWARD ACROSS WESTERN KANSAS THURSDAY AFTERNOON AND EVENING. AT THE SURFACE, A LEE SIDE TROUGH IN EASTERN NEW MEXICO WILL EVOLVE INTO A LOW PRESSURE CENTER WHICH WILL PASS EAST THROUGH THE TEXAS PANHANDLE THROUGH THE DAY THURSDAY AND INTO OKLAHOMA THURSDAY NIGHT. LATEST GFS, NAM, AND ECMWF MODEL SOUNDINGS FOR DDC INDICATE LESS THAN A MODEST AMOUNT OF MOISTURE (PW VALUES OF THREE-TENTHS OF AN INCH AND LESS) BUT CONTINUE TO SHOW A NEAR SATURATED ATMOSPHERE UP THROUGH AT LEAST H6 AROUND 00Z FRIDAY. AS FAR AS TIMING IS CONCERNED, THE BEST CHANCE FOR PRECIPITATION ACROSS THE CWA REMAINS TO BE THURSDAY AFTERNOON AND INTO THE EARLY OVERNIGHT HOURS THURSDAY NIGHT. THE EXACT TRACK OF THE HIGHEST SNOW ACCUMULATION IS STILL A BIT UNCERTAIN. THE NAM TRACKS THE LOW SLIGHTLY FURTHER SOUTH THAN THE GFS AND ECMWF PUTTING BETTER VERTICAL LIFT ALONG THE KANSAS AND OKLAHOMA BORDER. THE GFS AND ECMWF BRING THIS JUST A LITTLE FURTHER NORTH GIVING BETTER CHANCES FOR HIGHER ACCUMULATIONS IN MORE NORTHERN LOCATIONS WITHIN THE CWA. PLAN TO STAY WITH GOING POPS. AS FOR TEMPERATURES, HIGHS WILL REMAIN COLD THURSDAY AS THE SURFACE LOW TRACKS EAST ACROSS THE TEXAS PANHANDLE AND INTO OKLAHOMA BRINGING A SOUTHEAST TO EASTERLY LOW LEVEL FLOW ACROSS WESTERN KANSAS. THIS WILL KEEP TEMPERATURES FROM WARMING TOO MUCH BEFORE NORTHERLY WINDS KICK IN THURSDAY NIGHT. TEMPERATURES AT H85 WILL BE IN THE NEGATIVE SINGLE DIGITS(C) ACROSS THE CWA KEEPING HIGH TEMPERATURES NEAR TO BELOW FREEZING. THE STORM SYSTEM WILL DEPART THE REGION FRIDAY ALLOWING FOR A MORE UPPER LEVEL ZONAL FLOW PATTERN TO SET UP THROUGH THE WEEKEND. EVEN A WEAK UPPER LEVEL SHORTWAVE TROUGH CROSSING THE CENTRAL PLAINS SATURDAY SHOULDNT KEEP WESTERN KANSAS FROM UNDERGOING A SLIGHT AND GRADUAL WARMING TREND THROUGH SUNDAY BEFORE THE NEXT PUSH OF COLD AIR MAKES ITS WAY INTO THE REGION EARLY NEXT WEEK. .AVIATION... AN UPPER LEVEL TROUGH OF LOW PRESSURE OVER THE ROCKY MOUNTAIN REGION WILL MOVE INTO THE CENTRAL PLAINS TODAY. AT THE SURFACE, A COLD FRONT WILL PUSH INTO WESTERN KANSAS BY THIS AFTERNOON. EXPECT INCREASING HIGH CLOUDS AHEAD OF THE FRONT WITH CEILINGS DEVELOPING/LOWERING WEST TO EAST BEHIND THE FRONT AS IT MOVES THROUGH THE TAF LOCATIONS. VFR CONDITIONS WILL PERSIST THROUGH THE MORNING HOURS WITH SOME LOCAL MVFR/IFR CEILINGS POSSIBLE TOWARDS THE END OF THE PERIOD THIS AFTERNOON. A CHANCE OF SNOW IS ALSO POSSIBLE ACROSS WESTERN KANSAS GOING INTO THE NEXT PERIOD TONIGHT WHICH COULD AFFECT VISIBILITIES. && .PRELIMINARY POINT TEMPS/POPS... DDC 36 21 34 18 / 20 50 10 10 GCK 34 20 34 15 / 40 60 0 10 EHA 37 20 37 18 / 40 60 0 20 LBL 38 20 36 17 / 30 50 0 10 HYS 35 19 34 15 / 30 50 10 10 P28 39 23 36 21 / 0 40 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN02/32
Hazardous weather outlook, Dec 25, 11:20 AM CST, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1120 AM CST TUE DEC 25 2007 KSZ030-031-043>046-061>066-074>081-084>090-261100- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 1120 AM CST TUE DEC 25 2007 /1020 AM MST TUE DEC 25 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL CONTINUE TO MOVE THROUGH WESTERN KANSAS THIS AFTERNOON...SHIFTING WINDS TO THE NORTH AND INCREASING THE CLOUDS. BY LATE THIS AFTERNOON AN APPROACHING UPPER LEVEL TROUGH WILL BRING SOME LIGHT SNOW TO THE AREA. SNOW ACCUMULATIONS AROUND AN INCH WILL BE POSSIBLE ALONG AND WEST OF A LINE FROM WAKEENEY THROUGH GARDEN CITY AND ELKHART. SOME BLOWING SNOW WILL BE POSSIBLE IN THAT AREA THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER STORM SYSTEM IS FORECAST TO MOVE INTO THE CENTRAL AND SOUTHERN PLAINS ON THURSDAY. THIS SYSTEM HAS THE POTENTIAL TO PRODUCE SNOW ACROSS SOUTHWEST KANSAS BUT THERE IS STILL A LOT OF UNCERTAINTY AS TO HOW MUCH SNOW WILL FALL AND WHERE THE GREATEST AMOUNTS WILL BE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC GERARD/RITTERLING
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.